MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW EXT DWELL CATH DEVICE 20GAX6CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW EXT DWELL CATH DEVICE 20GAX6CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037859
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
The complaint is reported as: inserter accessed vessel, engaged the guidewire without incident, and then began to advance the catheter over the guidewire.Inserter met resistance and pulled catheter back over needle.Catheter was sheared.Ir (interventional radiology) was consulted.Catheter tip retrieved by cutdown.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided five (5) photos for evaluation.Visual examination of the photos confirmed the catheter body appeared cut and separated.The point of separation visible in the photos appeared smooth, which is damage consistent with contacting a sharp object (i.E.Needle bevel).A device history record review was performed and no relevant findings were identified.The instructions-for-use provided with this kit cautions the user, "do not attempt to advance needle back into catheter after catheter is partially threaded off needle to reduce risk of catheter damage." the customer reported that "inserter said she met resistance and pulled catheter back over needle" which caused the catheter to shear.This statement indicates the user did not follow the ifu.The customer report of a cut/separated catheter was confirmed by visual examination of the customer supplied photos.The visible edges of separation appeared consistent with being cut by a sharp object (i.E.Needle bevel).A device history record review was performed with no relevant findings.The ifu states, "do not attempt to advance needle back into catheter after catheter is partially threaded off needle to reduce risk of catheter damage." the customer explicitly stated that the catheter was pulled back over the needle.Based on the appearance of the damage and the customer report, intentional use error caused or contributed to this issue by not following the ifu.An in-service has been requested to further educate the customer on the intended use.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW EXT DWELL CATH DEVICE 20GAX6CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11447372
Report Number9680794-2021-00098
Device Sequence Number14463262
Product Code FOZ
UDI-Device Identifier10801902132908
UDI-Public10801902132908
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K151513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2022
Device Model NumberIPN037859
Device Catalogue NumberEDC-00620
Device Lot Number14F20M0053
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;